Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 100, NWS Jackson, MS

October 15, 2009Morehouse Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Oct 15, 2009, 8:47 AM CDT for Morehouse Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2009, 8:47 AM CDT (13:47 UTC)
Expired
Oct 15, 2009, 9:28 AM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Morehouse Parish, LA

The radar

The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 8:56 AM CDTHAIL 0.881 Ne Beekman, LANICKEL HAIL REPORTED NORTHEAST OF BEEKMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 15, 7:08 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2278 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 151347
TORJAN
LAC067-151445-
/O.NEW.KJAN.TO.W.0100.091015T1347Z-091015T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
847 AM CDT THU OCT 15 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...

* UNTIL 945 AM CDT

* AT 847 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  BEEKMAN MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  BEEKMAN BY 900 AM CDT...
  GALION BY 920 AM CDT...
  JONES BY 930 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3300 9208 3301 9207 3301 9157 3279 9160
      3281 9206 3286 9207 3287 9208 3290 9208
      3293 9207 3295 9208
TIME...MOT...LOC 1347Z 274DEG 23KT 3289 9198

$$

COHEN
6 follow-up statements
000 
WWUS54 KJAN 151352
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
852 AM CDT THU OCT 15 2009

LAC067-151445-
/O.CON.KJAN.TO.W.0100.000000T0000Z-091015T1445Z/
MOREHOUSE LA-
852 AM CDT THU OCT 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR NORTHERN
MOREHOUSE PARISH...

AT 852 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BEEKMAN MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  BEEKMAN BY 900 AM CDT...
  GALION BY 920 AM CDT...
  BONITA BY 930 AM CDT...
  JONES BY 935 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3300 9208 3301 9207 3301 9157 3279 9160
      3281 9206 3286 9207 3287 9208 3290 9208
      3293 9207 3295 9208
TIME...MOT...LOC 1352Z 274DEG 23KT 3290 9196

$$

COHEN
000 
WWUS54 KJAN 151402
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CDT THU OCT 15 2009

LAC067-151445-
/O.CON.KJAN.TO.W.0100.000000T0000Z-091015T1445Z/
MOREHOUSE LA-
902 AM CDT THU OCT 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR CENTRAL
MOREHOUSE PARISH...

AT 902 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BEEKMAN MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  GALION BY 915 AM CDT...
  BONITA BY 925 AM CDT...
  JONES BY 930 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3281 9198 3301 9195 3301 9157 3279 9160
TIME...MOT...LOC 1402Z 273DEG 23KT 3290 9185

$$

COHEN
000 
WWUS54 KJAN 151411
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
911 AM CDT THU OCT 15 2009

LAC067-151445-
/O.CON.KJAN.TO.W.0100.000000T0000Z-091015T1445Z/
MOREHOUSE LA-
911 AM CDT THU OCT 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR CENTRAL
MOREHOUSE PARISH...

AT 911 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR GALION MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  BONITA AND JONES BY 925 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3281 9190 3301 9188 3301 9157 3279 9160
TIME...MOT...LOC 1411Z 273DEG 23KT 3289 9176

$$

COHEN
000 
WWUS54 KJAN 151417
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CDT THU OCT 15 2009

LAC067-151445-
/O.CON.KJAN.TO.W.0100.000000T0000Z-091015T1445Z/
MOREHOUSE LA-
917 AM CDT THU OCT 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR CENTRAL
MOREHOUSE PARISH...

AT 918 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR GALION MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  JONES BY 925 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3282 9182 3301 9181 3301 9157 3281 9160
TIME...MOT...LOC 1418Z 273DEG 23KT 3289 9171

$$

COHEN
000 
WWUS54 KJAN 151425
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CDT THU OCT 15 2009

LAC067-151445-
/O.CON.KJAN.TO.W.0100.000000T0000Z-091015T1445Z/
MOREHOUSE LA-
925 AM CDT THU OCT 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR NORTH
CENTRAL MOREHOUSE PARISH...

AT 926 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BONITA MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3282 9160 3284 9174 3301 9174 3301 9157
TIME...MOT...LOC 1426Z 273DEG 23KT 3290 9162

$$

COHEN
000 
WWUS54 KJAN 151428
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
928 AM CDT THU OCT 15 2009

LAC067-151438-
/O.CAN.KJAN.TO.W.0100.000000T0000Z-091015T1445Z/
MOREHOUSE LA-
928 AM CDT THU OCT 15 2009

...THE TORNADO WARNING FOR NORTH CENTRAL MOREHOUSE PARISH IS
CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.

HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 
AM CDT FOR SOUTHWESTERN MOREHOUSE PARISH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.

LAT...LON 3282 9160 3284 9174 3301 9174 3301 9157
TIME...MOT...LOC 1428Z 273DEG 23KT 3290 9161

$$

COHEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 15, 5:00 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Oct 15, 5:00 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT THU OCT 15 2009

.SHORT TERM...TODAY THROUGH FRIDAY...CONVECTION BEGINNING TO DEVELOP
THIS MORNING TO OUR NORTHWEST ALONG AND OUT AHEAD OF A COLD FRONT
THAT WILL MOVE INTO THE DELTA BY MID MORNING. THE MODELS INDICATE
INSTABILITY INCREASING ACROSS MUCH OF THE AREA LATER THIS MORNING
INTO THE AFTERNOON WITH ML CAPES OF 1500-2300 J/KG AND LIS OF -7.
DEEP LAYER SHEAR PEAKING AT AROUND 40 TO 45KTS WILL BE SUFFICIENT TO
SUPPORT BOW ECHOES AND SUPERCELL FORMATION. THERE WILL BE A LOW
TORNADO RISK WITH A LINEAR FLOW AND SREH VALUES PEAKING AT AROUND
150 TO 170 M2/S2...BUT CANNOT BE RULED OUT ESPECIALLY OVER THE
SOUTHERN PORTIONS OF THE AREA LATER THIS AFTERNOON. CRAVEN-BROOKS
SIG SEVERE PARAMETERS CONTINUE TO FORECAST TO PEAK NEAR 50K AHEAD OF
FRONTAL BOUNDARY THIS AFTERNOON. THE GFS SIG TORNADO PARAMETERS
CLIMB ABOVE 3 FOR A BRIEF PERIOD ALSO. THE LOCAL WRF MODELS INDICATE
THE BEST DEVELOPMENT OF THE CONVECTION GENERALLY ALONG AND SOUTH OF
THE HIGHWAY 20 CORRIDOR EARLY THIS AFTERNOON...BUT SEVERE POTENTIAL
COULD BE AS FAR NORTH AS HWY 82 LATER THIS MORNING. SOME LIMITING
FACTORS THIS AFTERNOON INCLUDE MARGINAL LAPSE RATES OF 5.0 TO 5.5
C/KM AND H500 TEMPS OF -6. THESE FACTORS MAY LIMIT HAIL
FORMATION...BUT LARGE HAIL WILL BE POSSIBLE WITH ANY SUPERCELL THAT
DEVELOPS. WITH THE LINEAR FLOW EXPECT AT LEAST LOCALIZED FLASH
FLOODING WILL BE POSSIBLE...BUT THE COLD FRONT WILL BE PROGRESSIVE
ACROSS THE AREA SO THE FLASH FLOODING POTENTIAL SHOULD BE MINIMAL.

THE FRONT WILL PUSH TO THE SOUTH OF THE AREA BY MIDNIGHT WITH SOME
RESIDUAL SHOWERS OVER THE SOUTHEASTERN PORTIONS OF THE AREA...BUT
ALL OF THE ACTIVITY SHOULD MOVE TO THE SOUTH OF THE AREA BY THE VERY
EARLY MORNING HOURS. HIGH PRESSURE AND MUCH COOLER TEMPS WILL
PREVAIL OVER THE AREA FRIDAY WITH HIGHS IN THE LOW TO MID 60S.

STUCK PRETTY CLOSE TO GUIDANCE THROUGH THE PERIOD...BUT DID RAISE
POPS SLIGHTLY ACROSS THE AREA TODAY. H925 TEMPS RANGING FROM 4 TO 9C
COSMOLOGICALLY WOULD EQUATE TO THE LOW TO MID 60S ACROSS THE AREA
ON FRIDAY AND THAT IS SLIGHTLY BELOW MAV GUIDANCE./15/

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...BY FRIDAY EVENING THE
COLD FRONT WILL BE WELL SOUTH OF OUR CWA AND OVER THE NORTHERN GULF.
HIGH PRESSURE AT THE SURFACE WILL BEGIN BUILDING INTO OUR AREA FROM
THE NORTH BUT A LARGE UPPER TROUGH WILL REMAIN OVER THE EASTERN
CONUS. COOLER THAN NORMAL TEMPERATURES WILL BE THE RESULT BY
SATURDAY MORNING. DESPITE OUR RATHER MOIST SOILS CAA IS EXPECTED TO
BE STRONG ENOUGH TO RESULT IN MORNING LOWS IN THE LOW TO MID 40S.
LATEST MAV GUIDANCE TEMPERATURES WERE AMONG THE WARMEST ENSEMBLE
MEMBERS FOR SATURDAY MORNING SO HAVE CUT MORNING LOWS CLOSER TO
ENSEMBLE MEANS. MODELS AGREE THAT A POTENT SHORTWAVE WILL DROP SOUTH
OUT OF CANADA AND DOWN THE BACK SIDE OF THE EASTERN CONUS UPPER
TROUGH SATURDAY AND BRING A REINFORCING SHOT OF COLD AIR TO OUR
REGION FOR SATURDAY NIGHT. ACCOMPANYING THE SHORTWAVE WILL BE A
1030MB HIGH. MODELS DO INDICATE SOME LIGHT PRECIPITATION OVER THE
MID MISSISSIPPI VALLEY WITH THIS SYSTEM THAT LOOKS TO FIZZLE OUT BY
THE TIME IT GETS TO OUR CWA. THE RESULTING MID LEVEL CLOUD COVER AND
DEEP NORTH FLOW WILL MAKE FOR A CHILLY SATURDAY WHERE MOST SITES
SHOULD TOP OUT NEAR 60 DEGREES. THE UPPER TROUGH WILL SHIFT EAST OF
OUR CWA SATURDAY NIGHT AND THE SFC HIGH BECOMES CENTERED OVER THE
MID MISSISSIPPI VALLEY. CLOUDS SHOULD DECREASE ACROSS OUR AREA ALLOW
FOR THE COLDEST NIGHT OF THE FALL SEASON THUS FAR. THE GFS IS A
LITTLE COOLER THAN THE ECMWF BUT THE 850MB ZERO DEGREE ISOTHERM IS
EXPECTED TO BE OVER OUR NORTHEAST WITH 925MB TEMPS OF 1-2C. WITH THE
SURFACE HIGH NORTHWEST OF THE AREA THE WINDS SHOULD ALLOW ENOUGH
MIXING TO KEEP PRIME RADIATIONAL COOLING FROM OCCURRING BUT MORNING
LOWS SHOULD BOTTOM OUT IN THE UPPER 30S TO LOWER 40S. SOME SITES IN
THE NORTHEAST MAY SEE A LIGHT FROST. AGAIN LATEST MAV GUIDANCE WAS
AMONG THE WARMEST ENSEMBLE MEMBER AND HAVE TRIMMED A FEW DEGREES OFF
THE MORNING LOWS. THE SURFACE HIGH WILL SHIFT EAST SUNDAY AND MONDAY
WHILE UPPER LEVEL RIDGING MOVES OVER THE REGION. ALTHOUGH
TEMPERATURES WILL AGAIN BE COOLER THAN NORMAL SUNDAY...WL SEE A
WARMING TREND THROUGH THE MIDDLE OF THE WEEK. BY TUESDAY SURFACE
HIGH PRESSURE WILL BE CENTERED OVER THE MID ATLANTIC SEABOARD WHILE
ANOTHER UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW MOVE OVER THE
CENTRAL PLAINS. THUS MOISTURE WILL BEGIN INCREASING TUESDAY AHEAD OF
THE APPROACHING LOW PRESSURE SYSTEM. THERE ARE SIGNIFICANT
DIFFERENCES BETWEEN THE GFS AND ECMWF WITH THIS NEXT SYSTEM. THE GFS
IS MORE PROGRESSIVE THAN THE ECMWF AND HAS AN OPEN TROUGH WITH A SFC
LOW WELL NORTH OF OUR AREA. THE GFS BRINGS THE ASSOCIATED COLD FRONT
AND NEXT BEST CHANCE FOR RAIN ACROSS OUR CWA WEDNESDAY. THE ECMWF
CLOSES OFF A LOW OVER THE SOUTHERN PLAINS WITH AN ASSOCIATED SURFACE
LOW MUCH CLOSER TO OUR CWA. THE ECMWF SOLUTION WOULD ALSO RESULT IN
A SEVERE WEATHER EVENT FOR OUR REGION THURSDAY. FOR NOW WL LEAN
TOWARD THE MORE PROGRESSIVE GFS SOLUTION AND LOOK FOR SOME
CONTINUITY IN LATER RUNS. /22/

&&

.AVIATION...MVFR CONDITIONS WERE BEING OBSERVED THIS MORNING NORTH
AND SOUTH WITH LIFR CEILINGS ACROSS THE CENTRAL PORTIONS. CONDITIONS
WILL BE SLOW TO IMPROVE THIS MORNING. A STRONGER COLD FRONT WILL
DEVELOP AND MOVE IN FROM THE NW THIS MORNING TO BEGIN SETTING OFF A
FINAL ROUND OF SHRA/TSRA. THE FRONT WILL BRING VFR CLOUD LAYERS TO
OUR NW SECTIONS IN THE LATE AFTERNOON WHILE STRONG/SEVERE STORMS
WILL BE POSSIBLE IN THE SRN HALF OF THE CWFA INTO EARLY THURSDAY
EVENING. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  54  62  43 /  87  57   2   3
MERIDIAN      82  54  62  41 /  87  61   4   4
VICKSBURG     82  55  64  43 /  80  52   2   3
HATTIESBURG   86  60  67  43 /  60  80   6   3
NATCHEZ       86  56  66  44 /  62  72   2   3
GREENVILLE    78  51  60  42 /  80  26   1   5
GREENWOOD     74  50  58  41 /  80  29   2   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/22/40
Hazardous weather outlook, Oct 15, 5:35 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
535 AM CDT THU OCT 15 2009

ARZ074-075-MSZ018-019-025>039-044>046-161045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
535 AM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EXTREME
SOUTHEAST ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING
THROUGH EARLY AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY WILL
COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR SEVERE
THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE STORMS
WILL BE DAMAGING WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL. THE
RISK FOR SEVERE THUNDERSTORMS WILL MOVE SOUTH OF THE AREA BY THE
EARLY AFTERNOON AS THE COLD FRONT MOVES SOUTH TO THE I-20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT
EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-161045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
535 AM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING
MORNING THROUGH LATE AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY
WILL COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR
SEVERE THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE
STORMS WILL BE DAMAGING WINDS...UP TO 60 MPH...HAIL TO THE SIZE
OF QUARTERS AND LOCALLY HEAVY RAINFALL.,.BUT ONE OR TWO TORNADOES
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT
EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Special weather statement, Oct 15, 7:22 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
722 AM CDT THU OCT 15 2009

ARZ074-LAZ007-151300-
ASHLEY AR-MOREHOUSE LA-
722 AM CDT THU OCT 15 2009

...SEVERE THUNDERSTORM APPROACHING ASHLEY COUNTY AND MOREHOUSE
PARISH...

AT 720 AM CDT...A LARGE SEVERE THUNDERSTORM OVER UNION COUNTY
ARKANSAS WAS MOVING SOUTHEAST AT 35 MPH. THIS STORM WILL LIKELY
ENTER WESTERN ASHLEY COUNTY AND WESTERN MOREHOUSE PARISH AROUND OR
JUST AFTER 800 AM CDT. LARGE HAIL AND DAMAGING WINDS...AS WELL AS
VERY HEAVY RAINFALL...WILL BE POSSIBLE WITH THIS STORM IF IT
MAINTAINS ITS CURRENT INTENSITY. RESIDENTS ACROSS THE AREA SHOULD
MONITOR WEATHER CONDITIONS CLOSELY THIS MORNING. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THIS
AFTERNOON.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:44 AM CDTSevere Thunderstorm WarningJANMorehouse76 min
Oct 15, 9:24 AM CDTSevere Thunderstorm WarningJANMorehouse, Richland81 min
Oct 15, 10:39 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas66 min
Oct 15, 11:37 AM CDTFlash Flood WarningJANFranklin, Madison, Richland, Tensas113 min
Oct 15, 12:09 PM CDTSevere Thunderstorm WarningJANFranklin, Tensas66 min
Oct 15, 12:20 PM CDTTornado WarningJANTensas40 min
Oct 15, 12:39 PM CDTSevere Thunderstorm WarningJANMadison56 min
Oct 15, 1:08 PM CDTFlash Flood WarningJANMadison, Tensas112 min
Oct 15, 1:31 PM CDTFlash Flood WarningJANFranklin, Madison, Richland, Tensas59 min
Oct 15, 2:34 PM CDTSevere Thunderstorm WarningJANMadison30 min

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.